My mother was started on Stalevo 1 month ago and she has been hallucinating and having a lot of confusion.Â Has anybody else had the same problem.Â My mother was diagnosed about 6-8 months ago with Parkinson’s and was originally on Sinemet I am really getting worried that she is having bad side effects from the Stalevo. I had recommended the Stalevo to her neurologist but now I am regretting my decision.Â I would really like some input.
I am an RN but do not have a lot of experience with Parkinsons.Â My mother was always a helper and now she is being very confused and tired alot!!!
Thanks for listening. I just wanted to know about recommendations about tapering off the medication???
I am so sorry to hear about your mother’s struggle with the side effects of the prescription medications she has been taking. I believe that compounding pharmacists are the best resources for weaning off of medications that are not working as intended.
The expert I always consult is compounding pharmacist Randy Mentzer in Olympia, Washington. I have aired several radio shows with Randy.You can listen to the show by visiting the radio show page and scrolling back to the week it was aired.
Randy explains during the show how he helps people reduce their medication dosage and eventually helps them get to the point when they are able to stop taking the medications.Â Â Randy of course works in close consultation with the doctors who have prescribed the medications.
As he explains the process, you have to be very cautious and begin reducing the dosage little by little. If you try and go cold turkey on some medications, the body can react violently to the withdrawal. Compounding pharmacists can prepare a medication dose that is 95% and then 90%Â and so forth on down until the dosage is 0%.
I suggest that you contact a compounding pharmacist in your area and get a consultation for your mother.
Robert Rodgers, Ph.D.
Pioneers of Recovery